Alert archive / Missouri / River Flood Warnings in 2015
River Flood Warning 188, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Dec 14, 2015, 1:52 AM CST for Marion County, Missouri. It took effect at Dec 14, 2015, 6:00 AM CST. It was in force for 49 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 14, 2015, 1:52 AM CST (07:52 UTC)
- In effect from
- Dec 14, 2015, 6:00 AM CST
- Expired
- Dec 16, 2015, 6:54 AM CST
- In force
- 49 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Marion County, MO
The radar
The St Louis radar (KLSX), 146 km from the middle of the area, began a volume at 07:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point North River (MO) at Palmyra (PALM7). The gauge peaked at 16.74 ft at Dec 14, 2015, 12:00 PM CST.
- Action stage
- 11 ft
- Minor stage
- 13 ft
- Moderate stage
- 16 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05501000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
907
WGUS43 KLSX 140752
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
152 AM CST MON DEC 14 2015
...The National Weather Service in St. Louis has issued a flood
warning for the following rivers in Missouri...
North Fabius River near Ewing affecting Lewis County
Middle Fabius River near Ewing affecting Lewis County
South Fabius River near Taylor affecting Marion County
North River at Palmyra affecting Marion County
.This Flood Warning is a result of 1 to 3 inches of precipitation
over the past 24 hours and 0.25 inches forecast in the next 24
hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rains could cause river levels to rise even higher than
predicted. The National Weather Service will monitor this developing
situation and issue follow up statements as conditions or forecasts
change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC111-150752-
/O.NEW.KLSX.FL.W.0185.151214T1930Z-151218T1236Z/
/EWNM7.2.ER.151214T1930Z.151216T0000Z.151217T1236Z.NO/
152 AM CST MON DEC 14 2015
The National Weather Service in St. Louis has issued a
* Flood Warning for
the North Fabius River near Ewing
* from this afternoon to Friday morning.
* At 1:30 AM Monday the stage was 8.8 feet.
* Flood stage is 11.0 feet.
* Moderate flooding is forecast.
* The river is forecast to rise above flood stage by this afternoon
and continue to rise to near 14.7 feet by tomorrow evening. The
river will fall below flood stage by Thursday morning.
* Impact: At 15.0 feet...State Highway E west of Williamstown begins
to flood.
* Impact: At 14.0 feet...Left bank begins to flood near Monticello.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 12/15 12/16 12/17 12/18 12/19
North Fabius River
Ewing 11.0 8.79 9.7 13.8 14.3 11.1 7.4
&&
LAT...LON 4012 9175 4014 9169 3995 9152 3991 9154
$$
MOC111-150751-
/O.NEW.KLSX.FL.W.0186.151214T0752Z-151217T2116Z/
/EWMM7.1.ER.151214T0716Z.151215T1200Z.151216T2116Z.UU/
152 AM CST MON DEC 14 2015
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Middle Fabius River near Ewing
* until Thursday afternoon.
* At 1:30 AM Monday the stage was 12.2 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river is forecast to continue rising to near 16.0 feet by
tomorrow morning. The river will fall below flood stage Wednesday
afternoon.
* Impact: At 15.7 feet...Right bank overflows upstream of bridge near
the gage.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 12/15 12/16 12/17 12/18 12/19
Middle Fabius River
Ewing 12.0 12.21 13.8 16.0 13.7 9.5 6.4
&&
LAT...LON 4010 9179 4012 9175 3995 9158 3994 9162
$$
MOC127-150751-
/O.NEW.KLSX.FL.W.0187.151214T1636Z-151217T0400Z/
/TAYM7.1.ER.151214T1636Z.151215T1200Z.151216T0400Z.NO/
152 AM CST MON DEC 14 2015
The National Weather Service in St. Louis has issued a
* Flood Warning for
the South Fabius River near Taylor
* from this morning to Wednesday evening.
* At 1:30 AM Monday the stage was 7.8 feet.
* Flood stage is 9.5 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by late this
morning and continue to rise to near 11.3 feet by tomorrow morning.
The river will fall below flood stage by tomorrow late evening.
* Impact: At 11.0 feet...Both banks begin to overflow low level
farmlands.
* Impact: At 10.5 feet...County Road 117 northwest of Philadelphia
floods.
* Impact: At 10.2 feet...The river begins flooding the right bank
just downstream of the County Road 319 bridge at the gage.
* Impact: At 10.1 feet...Marion County Road 310 begins flooding just
west of the east end of the road, the intersection with County Road
365.
* Impact: At 9.5 feet...Flood Stage. Minor flooding begins.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 12/15 12/16 12/17 12/18 12/19
South Fabius River
Taylor 9.5 7.83 8.5 11.3 8.2 5.2 3.4
&&
LAT...LON 3993 9160 3990 9152 3984 9160 3984 9172
3989 9176
$$
MOC127-150751-
/O.NEW.KLSX.FL.W.0188.151214T1200Z-151216T1254Z/
/PALM7.1.ER.151214T1200Z.151215T0000Z.151215T1254Z.NO/
152 AM CST MON DEC 14 2015
The National Weather Service in St. Louis has issued a
* Flood Warning for
the North River at Palmyra
* from this morning to Wednesday morning.
* At 1:30 AM Monday the stage was 12.3 feet.
* Flood stage is 13.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by this morning and
continue to rise to near 15.9 feet by this evening. The river will
fall below flood stage by tomorrow morning.
* Impact: At 16.0 feet...Left bank begins to flood near the gage.
* Impact: At 14.0 feet...Marion County Rd 341 north of Palmyra
inundated. Significant agricultural land flooding...right bank.
* Impact: At 13.5 feet...County Road 333, east of Palmyra, begins to
flood.
* Impact: At 13.0 feet...FLOOD STAGE. Minor flooding begins.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 12/15 12/16 12/17 12/18 12/19
North River
Palmyra 13.0 12.33 13.0 13.3 7.4 5.8 5.3
&&
LAT...LON 3984 9150 3981 9150 3976 9170 3979 9170
$$2 follow-up statements
192
WGUS83 KLSX 141755
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1155 AM CST MON DEC 14 2015
...The flood warning continues for the following rivers in
Missouri...
North River at Palmyra affecting Marion County
.This Flood Warning is a result of 1 to 2 inches of precipitation the
past 24 hours and .10 inch forecast in the next 24 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rains could cause river levels to rise even higher than
predicted. The National Weather Service will monitor this developing
situation and issue follow up statements as conditions or forecasts
change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC127-151755-
/O.EXT.KLSX.FL.W.0188.000000T0000Z-151216T0900Z/
/PALM7.2.ER.151214T0759Z.151214T1800Z.151215T0900Z.NO/
1155 AM CST MON DEC 14 2015
The Flood Warning continues for
the North River at Palmyra
* until early Tuesday morning.
* At 11:30 AM Monday the stage was 16.7 feet.
* Flood stage is 13.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* The river is forecast to continue rising to near 17.0 feet by this
afternoon. The river will fall below flood stage early tomorrow.
* Impact: At 17.1 feet...Agricultural land along the left bank begins
flooding near the gage.
* Impact: At 14.0 feet...Marion County Rd 341 north of Palmyra
inundated. Significant agricultural land flooding...right bank.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 12/15 12/16 12/17 12/18 12/19
North River
Palmyra 13.0 16.72 12.3 7.3 5.7 5.3 5.1
&&
LAT...LON 3984 9150 3981 9150 3976 9170 3979 9170
$$110
WGUS83 KLSX 150228
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
828 PM CST MON DEC 14 2015
...The flood warning is cancelled for the following river in
Missouri...
North River at
Palmyra
.This will be the final statement for this flood event...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC127-150258-
/O.CAN.KLSX.FL.W.0188.000000T0000Z-151216T0900Z/
/PALM7.2.ER.151214T0759Z.151214T1745Z.151215T0126Z.NO/
828 PM CST MON DEC 14 2015
The Flood Warning is cancelled for
The North River at Palmyra.
* At 7:30 PM Monday the stage was 12.9 feet.
* Flood stage is 13.0 feet.
* The river fell below flood stage at 7:26 PM Monday.
* The river is forecast to continue to fall to near 6.8 feet Wednesday
morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 12/15 12/16 12/17 12/18 12/19
North River
Palmyra 13.0 12.93 8.8 6.8 5.8 5.3 5.1
&&
LAT...LON 3984 9150 3981 9150 3976 9170 3979 9170
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Dec 13, 8:40 PM CST, 5 hours 12 minutes earlier.
Area forecast discussion, Dec 13, 8:40 PM CST, 5 hours 12 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ST LOUIS MO 840 PM CST SUN DEC 13 2015 .UPDATE: Issued at 838 PM CST Sun Dec 13 2015 Fine line on radar of enhanced reflectivities marching east toward the Mississippi River marks a wind shift from the southeast to the southwest. Rain extends all the way back into southwest Missouri, with a good batch of showers event further west into Oklahoma. Have increased PoPs tomorrow morning to account for this lingering shower activity. Rainfall totals so far range from 1.5 inches across parts of central Missouri to trace amounts in south central Illinois. CVKING && .SHORT TERM: (Through Late Tonight) Issued at 309 PM CST Sun Dec 13 2015 Expect rain to continue over the area this evening as strong mid level ascent ahead of upper low currently over the central Plains will be found over strong low level moisture convergence. 70kt low level jet continues to bring plenty of Gulf moisture with the RAP depicting PWATs now near 1.8 inches this afternoon. Latest runs of the CAMS show that the steady rain will cover much of the CWA this evening before diminishing from southwest to northeast after midnight as the moisture convergence axis shifts eastward. Some of the momentum of the low level jet will likely also transport downward to the surface tonight causing windy conditions. While it does not appear at this time we will reach advisory criteria, sustained southerly winds of 15-30 mph with higher gusts will be possible. Britt .LONG TERM: (Monday through Next Sunday) Issued at 309 PM CST Sun Dec 13 2015 (Monday-Wednesday) ECMWF and NAM are in good agreement that a negatively tilted trough will rotate around the base of the upper low on Monday morning. This should bring an end to the showers once it moves through our area and subsidence develops in behind the trough. Upper low will quickly move off into the Great Lakes late Monday and Monday night as a shortwave ridge moves across the area early on Tuesday. Still looks like there will be a strong upper low move from the central high Plains into the upper Midwest at midweek which will cause a cold front to move across the area on Wednesday. Available moisture and forcing ahead of this front still looks limited, so will only maintain low chances of rain Tuesday night and Wednesday. Temperatures will remain or fall slightly on Monday with the clouds and cold air advection. Highs on Tuesday will warm back up closer to the warmer GFS MOS temperatures before they fall on Wednesday behind the cold front. (Thursday-Sunday) ECMWF and GFS Ensemble Mean are in pretty good agreement that longwave trough will move across Missouri and Illinois on Friday before upper flow begins to become more zonal next weekend. While there is no QPF depicted in the models, the cyclonic curvature would suggest there should be at least partly cloudy skies on Friday before subsidence sets in over the weekend. GEFS mean and ECMWF 850mb temps are still going down into the -5 to -15 range by Friday night which means it will finally feel like December. Britt && .AVIATION: (For the 00z TAFs through 00z Monday Evening) Issued at 554 PM CST Sun Dec 13 2015 Expect RA to continue thru the night. After the RA shield passes NE of the terminal, expect an area of SHRA to move thru the region late tonight and into Mon morning. Expect mainly low MVFR conditions within the main RA shield, but some pockets of IFR are possible. With sunset, these pockets may expand, but will need to monitor trends. Also expect winds to pick up late tonight and thru Mon morning. Going wind forecast may not be high enuf, but will wait for more guidance tonight. Expect MVFR cigs to persist thru Mon, perhaps becoming VFR Mon evening. Tilly && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Dec 13, 3:36 PM CST, 10 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 336 PM CST SUN DEC 13 2015 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-141200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 336 PM CST SUN DEC 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. BRITT
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 13, 10:50 PM CST | River Flood Warning | LSX | Monroe | 63 hr |
| Dec 14, 1:52 AM CST | River Flood Warning | LSX | Lewis | 4 days |
| Dec 14, 1:52 AM CST | River Flood Warning | LSX | Lewis | 4 days |
| Dec 14, 1:52 AM CST | River Flood Warning | LSX | Marion | 68 hr |
| Dec 14, 7:25 AM CST | River Flood Warning | LSX | Lincoln | 35 hr |
| Dec 14, 8:27 AM CST | River Flood Warning | LSX | Cole | 46 hr |
| Dec 14, 12:20 PM CST | River Flood Warning | LSX | Boone, Callaway, Cole, Moniteau | 6 days |
| Dec 14, 12:20 PM CST | River Flood Warning | LSX | Callaway, Osage | 7 days |
| Dec 14, 12:20 PM CST | River Flood Warning | LSX | Gasconade, Montgomery | 7 days |
| Dec 14, 1:19 PM CST | River Flood Warning | LSX | Lewis | 19 days |
| Dec 14, 1:19 PM CST | River Flood Warning | LSX | Marion | 19 days |
| Dec 14, 1:19 PM CST | River Flood Warning | LSX | Marion | 18 days |
| Dec 14, 1:19 PM CST | River Flood Warning | LSX | Marion | 21 days |
| Dec 14, 1:19 PM CST | River Flood Warning | LSX | Ralls | 20 days |
| Dec 14, 1:19 PM CST | River Flood Warning | LSX | Pike | 21 days |
| Dec 14, 1:19 PM CST | River Flood Warning | LSX | Pike | 22 days |
| Dec 14, 1:19 PM CST | River Flood Warning | LSX | Lincoln | 23 days |
| Dec 14, 1:19 PM CST | River Flood Warning | LSX | Saint Charles | 31 days |
| Dec 14, 1:25 PM CST | River Flood Warning | LSX | Saint Charles | 30 days |
| Dec 14, 1:25 PM CST | River Flood Warning | LSX | Perry, Sainte Genevieve | 33 days |
Nearby
River Flood Warnings in Missouri, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.